| Model Number |
G34693 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/04/2022
Type of Reportable Event
Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion® pre-loaded with acrobat wire guide.It was reported that the hydrophilic coating stripped on the guide wire and as the physician was pulling the wire out, a piece of the hydrophilic coating got caught and broke off in the patient.The plastic stent was placed and then the physician used a cook snare device to retrieve the piece of hydrophilic coating from the patient.The detached piece of hydrophilic coating was retrieved with a cook snare.No further information was provided by the initial reporter, and according to the initial reporter the patient did not require any additional procedures and the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Pma/510(k) # k172288.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion® pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.